Thunderstorm Wind, Oneida
- When
- June 26, 4:00 PM EST
- Where
- Oneida County, Hawkinsville
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.500, -75.267
Downed trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 1:45 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT WED JUN 26 2002 .DISC...IN BACKUP SITTUATION FOR WFO BGM. WILL KEEP FCST FAIRLY CONSISTANT WITH PREV THINKING. HAVE MODIFIED TEMPS SLIGHTLY TO BLEND WITH LATEST GUIDANCE. MDLS STILL SHOWING AREA NVA MOVG INTO CWA LT TNT...BUT NUMEROUS VORT MAXS THRU NEXT 48 HRS. SO WILL BRING SLGHT BRK IN CNVCTN BUT SHLD PICK UP AGN BY THU AFTN. SPC HAS ISSUED SVR TSTM WTCH FOR MST NY CTYS IN CWA TIL 9 PM... BUT NO PA CTYS. ALBWRKZON SENT. .BGM...SVR TSTM WATCH TIL 9 PM EDT ALL NY CWA CTYS XCPT STEUBEN...YATES AND SULLIVAN. LAB
NYZ022-261800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 108 PM EDT WED JUN 26 2002 ...A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL WILL MOVE ACROSS PARTS OF STEUBEN COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL NEAR WELLSVILLE....OR ABOUT 15 MILES WEST OF HARTSVILLE....MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HARTSVILLE AND WEST GREENWOOD AT 130 PM. NORTH HORNELL AND HORNELL AT 145 PM. AVOCA AND COHOCTON AT 200 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
NYZ017-016-023-024-PAZ038-039-040-NYZ062-057-056-055-025-044-045-046- 036-037-009-018-260100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 218 PM EDT WED JUN 26 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES: CAYUGA NY... SENECA NY... SCHUYLER NY... CHEMUNG NY... BRADFORD PA... SUSQUEHANNA PA... WAYNE PA... SULLIVAN NY... DELAWARE NY... BROOME NY... TIOGA NY... TOMPKINS NY... CORTLAND NY... CHENANGO NY... OTSEGO NY... MADISON NY... ONEIDA NY... ONONDAGA NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT.
NYZ009-016>018-036-037-262100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT WED JUN 26 2002 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH WIND GUSTS TO 35 MPH MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BALDWINSVILLE AT 315 PM. SKANEATELES AT 340 PM. MARCELLUS AND CLAY AT 350 PM. LIVERPOOL AT 400 PM. FAIRMOUNT AND CICERO AT 405 PM. NORTH SYRACUSE AT 415 PM. SYRACUSE AT 430 PM. NEDROW AT 435 PM. BRIDGEPORT AT 445 PM. EXPECT FREQUENT LIGHTNING AND HEAVY RAINFALL IN THE PATH OF THE STORMS. RAINFALL RATES OF 11/2 INCH PER HOUR IS POSSIBLE. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. GILT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
357 PM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM LACKAWAXEN PA WIND DAMAGE
06/26/02 PIKE SEVERAL TREES AND POWER
LINES DOWNREPORTED BY
EMERGENCY MANAGEMENT
0200 PM 9 NW MILFORD PA .75 INCH HAIL
06/26/02 PIKE DIME SIZED HAILREPORTED BY
OTHER
0215 PM FALLSBURG NY WIND DAMAGE
06/26/02 SULLIVAN 2 TREES DOWN POWER LINES
ALSO REPORTED DOWN. WIND
DAMAGE ALSO IN
WOODBURNEREPORTED BY
EMERGENCY MANAGEMENTNYZ022-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 455 PM EDT WED JUN 26 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO STEUBEN COUNTY... AT 446 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR ARKPORT.... OR ABOUT 16 MILES NORTHWEST OF ARKPORT.... MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... FREMONT AND ARKPORT AT 530 PM. HOWARD AND HASKINVILLE AT 545 PM. BUENA VISTA AND AVOCA AT 600 PM. BATH AND NORTH CAMERON AT 615 PM. SAVONA AND CAMPBELL AT 630 PM. EXPECT FREQUENT DANGEROUS LIGHTNING... HAIL... WIND GUSTS TO 40 MILES AN HOUR... AND TORRENTIAL RAIN IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Downed trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305420.